MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 80 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 80 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482318580
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tulip came off of 2 - xia 3 titanium polyaxial iliac screws post-operatively.Revision surgery has been performed where the devices were explanted.This report captures the first of the two screws.
 
Additional Manufacturer Narrative
A visual inspection was performed and the tulip head was found to be disengaged from screw shank.Tulip locking ring is deformed and fractured.Screw shank bulb has a deformation on one side of the bulb.Location of screw shank bulb deformation from rod and degree of tulip locking ring deformation indicates the tulip was most likely over angulated with respect to the shank.Locking ring fracture indicates a potential trauma event may have occurred.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history record review was performed for this lot, and one associated complaint was identified for a screw of the same dimensions, lot, and failure mode, which also indicates a potential trauma event may have occurred.No other events have been reported on this lot number.The xia 3 titanium polyaxial screw device ifu and surgical technique were reviewed: these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.Improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.The most likely cause of the reported event was determined to be due to age of implantation and normal wear.Device was implanted for approximately 2 years, which is beyond the expected time of normal healing.A trauma event may have potentially contributed to event, but cannot be confirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report is being filed to reflect the medwatch received on 03/25/2022.
 
Event or Problem Description
It was reported that the tulip came off of 2 - xia 3 titanium polyaxial iliac screws post-operatively.Revision surgery has been performed where the devices were explanted.Updated information was received on 03/25/2022 via medwatch uf/importer report # (b)(4): patient had lumbar sacral fusion.X-rays taken the next day and discovered that sacral screws failed and underwent 2 level fusion with screws.This report captures the first of two screws.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 80 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12477580
Report Number0009617544-2021-00154
Device Sequence Number20122852
Product Code NKB
UDI-Device Identifier04546540598653
UDI-Public04546540598653
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482318580
Device Catalogue Number482317580
Device Lot NumberB16147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer12/03/2021
03/25/2022
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date12/28/2021
04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexUnknown
Patient Weight32 KG